Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 267, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 3:25 PM CDT for Maury County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 10, 2003, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WUUS54 KOHX 102025 SVRBNA TNC119-102115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MOUNT PLEASANT...OR 12 MILES WEST OF COLUMBIA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLUMBIA AROUND 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3568 8733 3550 8732 3549 8684 3573 8685 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:50 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 10, 9:50 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT TUE JUN 10 2003 AN AREA OF THUNDERSTORMS AND RAIN SHOWERS IS NEARING THE MISSISSIPPI RIVER AND SHOULD BE ENTERING KENTUCKY SHORTLY. SOME OF THE STORMS EXTENDING FROM THIS AREA WILL ENTER MIDDLE TENNESSEE LATER TODAY. HOWEVER...MOST OF THE ACTIVITY WILL STAY TO OUR NORTH. PRESENT FORECAST ON TRACK...NO CHANGES NEEDED. .BNA...NONE. 31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 9 hours 55 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 07
In the hours before
Special weather statement, Jun 10, 1:18 PM CDT, 2 hours 7 minutes before
TNZ005>008-022>027-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 118 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS MOVING INTO NORTHWEST MIDDLE TENNESSEE... AT 115 PM...STRONG THUNDERSTORMS WERE MOVING INTO THE NORTHWEST COUNTIES OF MIDDLE TENNESSEE. THE STRONGEST STORM WAS NEAR DOVER. THE STORMS WERE SPREADING EAST SOUTHEAST AROUND 35 MPH...AND WILL AFFECT AREAS MAINLY NORTH OF INTERSTATE 40 THROUGH THE AFTERNOON. THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL PRODUCE WINDS OVER 30 MPH. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. 13
Special weather statement, Jun 10, 2:28 PM CDT, 57 minutes before
TNZ005>009-022>030-056-057-059-062-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA... AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED. THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40. THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400 PM. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING. SH 13
Local storm report, Jun 10, 3:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0302 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM DICKSON TN 0.75 IN HAIL
06/10/03 DICKSON AMATEUR RADIO OPERATOR
REPORTED PENNY SIZE HAIL IN
DICKSON
JAOLocal storm report, Jun 10, 3:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0314 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM NASHVILLE TN WIND DAMAGE
06/10/03 DAVIDSON AMATEUR RADIO OPERATOR
REPORTED A 16 INCH DIAMETER
TREE BLEW DOWN ON A HOUSE
IN ANTIOCH. 2 OTHER TREES
WERE UPROOTED.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 53 min |
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 38 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 49 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 48 min |
| Jun 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 52 min |
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 22 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 48 min |
| Jun 10, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 48 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 49 min |
| Jun 10, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 42 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 35 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 16 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 39 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.